The Annals of Statistics
- Ann. Statist.
- Volume 37, Number 3 (2009), 1150-1171.
Asymptotics for spherical needlets
We investigate invariant random fields on the sphere using a new type of spherical wavelets, called needlets. These are compactly supported in frequency and enjoy excellent localization properties in real space, with quasi-exponentially decaying tails. We show that, for random fields on the sphere, the needlet coefficients are asymptotically uncorrelated for any fixed angular distance. This property is used to derive CLT and functional CLT convergence results for polynomial functionals of the needlet coefficients: here the asymptotic theory is considered in the high-frequency sense. Our proposals emerge from strong empirical motivations, especially in connection with the analysis of cosmological data sets.
Ann. Statist., Volume 37, Number 3 (2009), 1150-1171.
First available in Project Euclid: 10 April 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Baldi, P.; Kerkyacharian, G.; Marinucci, D.; Picard, D. Asymptotics for spherical needlets. Ann. Statist. 37 (2009), no. 3, 1150--1171. doi:10.1214/08-AOS601. https://projecteuclid.org/euclid.aos/1239369018